Nebraska, 2001

Hail in Nebraska, June 19, 2001

June 19, 2001 · NWS OAX · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before the first event at Jun 18, 1:36 PM CST, 10 hours 24 minutes earlier.

Area forecast discussion, Jun 18, 1:36 PM CST, 10 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA NE
236 PM CDT MON JUN 17 2001

MAIN FCST CHALLENGES ARE THE SHORT TERM SEVERE THREAT...LATER
POPS...AND TEMPERATURES.

IN THE SHORT TERM...18Z SOUNDING IS RATHER DRY WITH A STEEP LAPSE
RATE...NEARLY ADIABATIC BETWEEN ABOUT 600 AND 425MB.  SFC BASED
CONVECTION IS IN THEORY POSSIBLE WITH MID 90S TEMPS...BUT
ENTRAINMENT WOULD GREATLY REDUCE THE POTENTIAL.  ON THE OTHER
HAND...STILL EXPECT STRONG COLD FRONT TO PRODUCE AN EXPANDING LINE
OF TSTMS AS IT HITS HIGHER SFC TEMPS AND DEW POINTS AROUND OFK.
LOTS OF DRY AIR AND WEAK SHEAR ABOVE LOW LEVEL INVERSION FAVOR
OUFLOW DOMINATED STORMS AND LINES...WITH DAMAGING WINDS THE MOST
LIKELY EVENT.

SFC PRES GRADIENT IS DECREASING AND WILL LET WIND ADVSRY DROP WITH
ISSUANCE OF NEW ZONES.

LATER TONIGHT THE SFC FRONT IS PROGGED TO SWEEP OUT OF OUR SE
ZONES...BUT MOISTURE ABOVE FRONT WILL BE SLOWER TO LEAVE.  PWS ARE
TOO LOW TO SUGGEST SERIOUS FLASH FLOOD POTENTIAL...HOWEVER.

IN LATER PERIODS...BOTH ETA AND AVN HANG UP THE 850 MB FRONT AND MID
LEVEL MOISTURE NEAR THE NE/KS BORDER THRU LATE WED.  WILL LEAVE
DECENT POPS ESPECIALLY IN FAR SRN ZONES...WITH SLIGHT POPS LATITUDE
OF OMA AND DRY FURTHER N.  TEMPS WILL DEPEND GREATLY ON CLOUD COVER
WITH SUPPRESSED DIRURNAL RANGE ESPECIALLY OMA SOUTH AND TEMPS CLOSER
TO NGM MOS...AS AVN HAS BEEN RUNNING TOO COOL RECENTLY.

AS NW FLOW INCREASES ALOFT...MOISTURE FINALLY MOVES SOUTH OF THE AREA
WED NIGHT LASTING WELL INTO THE EXTENDED.  BELOW NORMAL TEMPS SHOULD
PERSIST FOR SEVERAL DAYS...BUT WITH A RECOVERY BEGINNING BY THE
WEEKEND.  TROUGH RUNNING OVER THE TOP OF THE UPPER RIDGE WILL PROVIDE
NEXT SIGNIFICANT CHC OF PRECIP NEXT SUN NIGHT OR MON.

.OMA...NONE

POLLACK

In the hours before

Local storm report, Jun 18, 8:47 PM CST, 3 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
947 PM CDT MON JUN 18 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0652 PM    1 NW BELLWOOD             NE   .88 INCH HAIL
06/18/01   BUTLER                         REPORTED BY PUBLIC.

0800 PM    3 SE BRAINARD             NE   .75 INCH HAIL
06/18/01   BUTLER                         REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

0810 PM    2 N GARLAND               NE   .88 INCH HAIL
06/18/01   SEWARD                         REPORTED BY PUBLIC.

0822 PM    LOGAN                     IA   60-70 MPH TSTM GUST
06/18/01   HARRISON                       REPORTED BY STORM
                                          SPOTTER.

0828 PM    3 NNE RAYMOND             NE   .75 INCH HAIL
06/18/01   LANCASTER                      REPORTED BY PUBLIC.

0833 PM    2 N LINCOLN               NE   .75 INCH HAIL
06/18/01   LANCASTER                      REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

0850 PM    LOGAN                     IA   WIND DAMAGE
06/18/01   HARRISON                       ONE INCH DIAMETER TREE
                                          LIMBS DOWN ACROSS TOWN.
                                          REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

0854 PM    1 SW LINCOLN ARPT         NE   1 INCH HAIL
06/18/01   LANCASTER                      REPORTED BY STORM
                                          SPOTTER.

0900 PM    4 W CRESCENT              IA   1 INCH HAIL
06/18/01   POTTAWATTAMIE                  REPORTED BY STORM
                                          SPOTTER.

0900 PM    OMAHA                     NE   .88 INCH HAIL
06/18/01   DOUGLAS                        85TH AND BLONDO IN
                                          OMAHA. REPORTED BY
                                          OFF-DUTY NWS EMPLOYEE.

0920 PM    1 E COUNCIL BLUFFS        IA   1.25 INCH HAIL
06/18/01   POTTAWATTAMIE                  REPORTED BY HAM RADIO
                                          OPERATOR.

0925 PM    ROCA                      NE   .88 INCH HAIL
06/18/01   LANCASTER                      REPORTED BY COOPERATIVE
                                          OBSERVER.
Local storm report, Jun 18, 9:16 PM CST, 2 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
1016 PM CDT MON JUN 18 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION...>.

0949 PM    OAKLAND                   IA   .75 INCH HAIL
06/18/01   POTTAWATTAMIE                  REPORTED BY STORM
                                          SPOTTER.
Local storm report, Jun 18, 9:22 PM CST, 2 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
1022 PM CDT MON JUN 18 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1005 PM    2 SW WESTERN              NE   .75 INCH HAIL
06/18/01   SALINE                         REPORTED BY PUBLIC.

1018 PM    SWANTON                   NE   .75 INCH HAIL
06/18/01   SALINE                         REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.
Local storm report, Jun 18, 9:41 PM CST, 2 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
1041 PM CDT MON JUN 18 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1020 PM    SWANTON                   NE   1 INCH HAIL
06/18/01   SALINE                         REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.
Special weather statement, Jun 18, 10:03 PM CST, 1 hour 57 minutes before
IAZ043-055-056-069-NEZ015-034-044-045-050>053-065>068-078-088-190430-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
1103 PM CDT MON JUN 18 2001

SEVERE THUNDERSTORM WATCH 446 IN EFFECT FOR MUCH OF EASTERN
NEBRASKA AND PART OF WESTERN IOWA HAS BEEN ALLOWED TO EXPIRE AT 11
PM CDT.

SEVERE THUNDERSTORM WATCH 450 DOES REMAIN IN EFFECT UNTIL 2 AM CDT
FOR THE FOLLOWING COUNTIES IN SOUTHEAST NEBRASKA AND FAR SOUTHWEST
IOWA...

IN NEBRASKA...GAGE...JOHNSON...NEMAHA...PAWNEE AND RICHARDSON...

AND IN IOWA...MILLS...MONTGOMERY...FREMONT AND PAGE.

DRIER...MORE STABLE AIR WILL FILTER INTO THE AREA FROM THE
NORTHWEST...BEHIND A COLD FRONT PUSHING THROUGH THE AREA.  ALTHOUGH
SOME THUNDERSTORM ACTIVITY MAY LINGER ACROSS THE AREA FOR THE NEXT
HOUR OR SO...THE GREATEST THREAT OF SEVERE WEATHER WILL BE TO THE
SOUTHEAST...IN THE AREA COVERED BY SEVERE THUNDERSTORM WATCH 450.

MEAD
Local storm report, Jun 18, 10:07 PM CST, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
1107 PM CDT MON JUN 18 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION.....

1055 PM    HARBINE                   NE   .75 INCH HAIL
06/18/01   JEFFERSON                      REPORTED BY EMERGENCY
                                          MANAGEMENT.

The radar

The Omaha radar (KOAX), 98 km away, was scanning. The volume nearest the first event began at 05:59 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Saline

When
June 19, 12:00 AM CST
Where
Saline County, Dorchester
Measured
0.75 in hail
Reported by
EMERGENCY MANAGER
Coordinates
40.650, -97.117

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Nebraska in 2001Every state in 2001This day in weather historyWarnings in Nebraska, June 2001

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5254271.